Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 25, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 28, 2007, 7:21 PM MST for Yavapai County, Arizona. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2007, 7:21 PM MST (02:21 UTC)
- Expired
- Jul 28, 2007, 9:15 PM MST
- In force
- 114 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Whole counties
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 290222
FFWFGZ
AZC025-290415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
721 PM MST SAT JUL 28 2007
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 915 PM MST
* AT 707 PM MST...RADAR INDICATED THAT LIGHT TO MODERATE RAIN
CONTINUES OVER THE WARNING AREA. WIDESPREAD RAINFALL AMOUNTS
OVER ONE INCH...WITH LOCAL AMOUNTS EXCEEDING THREE INCHES HAVE
BEEN REPORTED BY RAIN GAGE AND RADAR DATA. MUCH OF THIS RAIN FELL
IN LESS THAN ONE HOUR. ALTHOUGH ADDITIONAL HEAVY RAIN IS NOT
EXPECTED...SIGNIFICANT RUNOFF FROM EARLIER STORMS WILL CREATE
THE POTENTIAL FOR FLASH FLOODING ALONG MANY STREAMS AND WASHES IN
THIS AREA...INCLUDING THE HASSAYAMPA RIVER.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YARNELL...
WILHOIT...WALNUT GROVE...WAGONER...PONDEROSA PARK AND PEEPLES
VALLEY
THIS WARNING REPLACES THE PREVIOUS TWO FLASH FLOOD WARNINGS THAT
WERE IN EFFECT FOR THESE AREAS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
LAT...LON 3402 11275 3391 11228 3450 11250 3451 11260
3431 11270 3402 11314
$$
JJ1 follow-up statement
000
WGUS75 KFGZ 290411
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
905 PM MST SAT JUL 28 2007
AZC025-290415-
YAVAPAI AZ-
905 PM MST SAT JUL 28 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 PM MST FOR SOUTH
CENTRAL YAVAPAI COUNTY...
AT 9 PM MST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT HEAVY RAIN
HAD ENDED OVER THE WARNING AREA. HEAVY RUNOFF WILL CONTINUE FOR SEVERAL
MORE HOURS...BUT THE RISK OF FLASH FLOODING HAS DECREASED AND THE FLASH
FLOOD WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...A FLASH FLOOD WATCH
WILL REMAIN IN EFFECT UNTIL 4 AM MST FOR THE AREA AS ADDITIONAL HEAVY
RAIN IS POSSIBLE LATER TONIGHT.
LAT...LON 3402 11275 3391 11228 3450 11250 3451 11260
3431 11270 3402 11314
$$
JJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:00 PM MST, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 28, 3:00 PM MST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST SAT JUL 28 2007 .SYNOPSIS...A LOW PRESSURE DISTURBANCE OVER NEW MEXICO WILL DRIFT WESTWARD AND APPROACH EASTERN ARIZONA THIS EVENING AND TONIGHT. THE COMBINATION OF THIS SYSTEM AND THE CONTINUED PRESENCE OF A VERY MOIST AND UNSTABLE AIR MASS WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...ACROSS MUCH OF NORTHERN ARIZONA FOR THE REST OF THIS AFTERNOON AND EVENING. && .DISCUSSION...SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AS DEEP MONSOONAL MOISTURE AND AN UNSTABLE AIR MASS REMAIN IN PLACE ACROSS THE NORTHLAND. THE FOCUS OF THE ACTIVITY THUS FAR HAS BEEN OVER YAVAPAI AND GILA COUNTIES. WITH THE HEAVILY SATURATED SOILS ACROSS PORTIONS OF NORTHERN ARIZONA...ESPECIALLY OVER MUCH OF THE LITTLE COLORADO RIVER VALLEY...FLASH FLOODING WILL BE THE MOST LIKELY WEATHER RISK FOR THE REMAINDER OF TODAY. BEYOND TODAY...NO SIGNIFICANT MECHANISM APPEARS OVER THE NEXT 7 DAYS THAT WOULD RESULT IN A SUBSTANTIAL REDUCTION IN MOISTURE ACROSS THE REGION. THUS...WE CAN EXPECT THE DAILY CONVECTIVE PROCESS OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE WELL INTO NEXT WEEK. KD && .AVIATION...FOR THE 00Z PACKAGE...ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. STRONGER STORMS WILL PRODUCE EXTREMELY HEAVY RAINFALL WITH IFR CONDITIONS. AWAY FROM STORMS...EXPECT TO ENCOUNTER AREAS WITH CEILINGS OF 5-8 KFT AGL. DECREASING STORM COVERAGE AND RISING CEILINGS WILL DEVELOP AFTER 04Z AND CONTINUE THROUGH SUNDAY MORNING. A FEW LIGHT SHOWERS WILL STILL BE POSSIBLE. EXPECT ANOTHER ROUND OF STORMS ON SUNDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ALL ZONES AZZ004>018-037>040 UNTIL 9 PM MST THIS EVENING. &&
Hazardous weather outlook, Jul 28, 9:40 AM MST, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 AM MST SAT JUL 28 2007 AZZ004>018-037>040-290700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 940 AM MST SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP MOISTURE AND AN UNSTABLE AIR MASS REMAIN OVER NORTHERN ARIZONA TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE NORTHLAND BY THE LATE MORNING AND EARLY AFTERNOON HOURS. STORMS TODAY WILL BE SLOW MOVING...WITH HEAVY RAINFALL AND LOCALIZED FLOODING LIKELY TO BE THE MAIN THREAT. A FLOOD WATCH IS IN EFFECT UNTIL 9 PM MST THIS EVENING FOR ALL OF APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES. AREAS MOST AT RISK FOR FLOODING TODAY WILL BE THOSE THAT ALREADY HAVE SATURATED SOILS FROM HEAVY RAINS THE LAST SEVERAL DAYS...INCLUDING MUCH OF THE LITTLE COLORADO RIVER VALLEY. A FEW STORMS MAY ALSO PRODUCE HAIL NEAR OR SLIGHTLY LARGER THAN A HALF INCH IN DIAMETER. THUNDERSTORMS ARE LIKELY TO CONTINUE UNTIL ABOUT MIDNIGHT BEFORE DIMINISHING IN COVERAGE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:01 PM MST | Flash Flood Warning | FGZ | Yavapai | 119 min |
| Jul 28, 5:20 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 25 min |
| Jul 28, 5:25 PM MST | Flash Flood Warning | FGZ | Yavapai | 110 min |
| Jul 28, 5:51 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 24 min |
| Jul 28, 6:05 PM MST | Flash Flood Warning | FGZ | Yavapai | 85 min |
| Jul 29, 5:30 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 17 hr |
| Jul 29, 1:13 PM MST | Flash Flood Warning | FGZ | Coconino | 2 hr |
| Jul 29, 1:47 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 28 min |
| Jul 29, 2:25 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 35 min |
| Jul 29, 3:20 PM MST | Flash Flood Warning | FGZ | Yavapai | 85 min |
| Jul 29, 4:18 PM MST | Flash Flood Warning | FGZ | Coconino | 117 min |
| Jul 29, 4:32 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 28 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.